New Jersey, 2025Damaging Winds in New Jersey, July 3, 2025
July 3, 2025 · NWS PHI · 37 events in 6 counties and zones
A cold front slowly sagged southward, moving into a very moist and unstable environment. This resulted in scattered showers and thunderstorms developing in portions of northern New Jersey, with some severe thunderstorms producing damaging wind gusts and large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 37
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front slowly sagged southward, moving into a very moist and unstable environment. This resulted in scattered showers and thunderstorms developing in portions of northern New Jersey, with some severe thunderstorms producing damaging wind gusts and large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jul 3, 12:53 PM EST, 1 hour 50 minutes earlier.
Area forecast discussion, Jul 3, 12:53 PM EST, 1 hour 50 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
153 PM EDT Thu Jul 3 2025
.SYNOPSIS...
A reinforcing cold front will drop through the region late today
and into tonight. Dry high pressure will build into the region
on Friday and remain in control through the weekend, providing
seasonable temperatures and tranquil weather conditions. Warmer,
more humid, and unsettled conditions will return early next
week.
&&
.NEAR TERM /THROUGH FRIDAY/...
A Severe Thunderstorm Watch has been issued for parts of
northern New Jersey and eastern Pennsylvania until 10pm.
Showers and thunderstorms are developing this afternoon and will
continue into this evening as a cold front sinks southward. Overall,
the best forcing will reside north and east of our immediate
forecast area up into the Hudson Valley and New England, however a
corridor of MLCAPE up to 2000 J/kg and 0-6 km shear around 40 kt
will be available. This setup will support the potential for severe
thunderstorms. There is a Slight risk (Level 2/5) for severe
weather for areas north and east of Philadelphia with areas
south and west in a Marginal (1/5) risk. The primary threat is
damaging wind gusts with large hail also possible. General
timing looks to continue to be from 2pm-10pm. Highs today will
be in the low 80s to low 90s.
For tonight, any remaining storms will weaken quickly after
sunset with the loss of diurnal heating. The front will make its
way off the coast, giving way to a mostly clear sky. Lows
should fall into the 50s and 60s.
For Independence Day, a rather pleasant and dry day is
expected. A high pressure system builds into the region and will
keep the day dry and sunny. The post frontal regime after
today's cold front will translate to temperatures mainly in the
low to mid 80s and comfortable humidity values with dew points
in the 50s.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
Dry and seasonable weather conditions expected for the rest of
the holiday weekend.
High pressure overhead Friday night will result in clear skies
and calm winds, a great setup for strong radiational cooling
night. As a result, we will likely see the coolest and most
comfortable summer night in quite some time, with lows in the
mid 50s to mid 60s and a dry airmass in place.
The broad ridging will dominate the region over the weekend,
which will keep convection suppressed and temperatures near
normal, though temperatures will start trending upward a couple
degrees each day. Saturday will be another very pleasant day,
similar to Friday as the surface high slides overhead. High
temperatures remaining in the mid to upper 80s under sunny skies
and dewpoints mixing out nicely once again to provide us with
some low humidity. By Sunday, high pressure will be located
offshore, resulting in some return flow and thus a more sensible
increase in temperatures and humidity levels compared to the
previous days. Highs Sunday in the upper 80s to low 90s. Lows in
the 60s to near 70 degrees both nights.
&&
.LONG TERM /MONDAY THROUGH WEDNESDAY/...
Return flow will continue into the first half of next week as
upper ridging shifts out to sea and some troughing develops near
the Great Lakes. This will result in more unsettled conditions
developing again, with mostly diurnally driven chances for
showers and thunderstorms. Any severe threats remain to be seen.
The greatest chances for showers and storms currently looks to
be Tuesday and Wednesday. Expect temperatures to start trending
slightly above normal early next week as well, though they
should moderate some toward the middle of the week. Highs in the
mid 80s to low 90s and lows in the mid 60s to mid 70s, along
with increasing humidity.
&&
.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.
Today...VFR. Isolated to scattered showers and thunderstorms in
the afternoon; primarily around or after 19Z for KABE/KRDG, and
after 20Z for KTTN/KPNE/KPHL so have included VCTS at these
terminals. Remainder of terminals, confidence is quite low so
left out of TAFs for now. West-northwest winds around 10 kts
with a few gusts in excess of 15 kts possible. Moderate
confidence.
Tonight...VFR. Residual showers and thunderstorms wane by 01-03Z.
Northwest winds around 5 kt or less. High confidence.
Friday..VFR with a northwest wind around 5 knots. High
confidence.
Outlook...
Friday night through Sunday...VFR. No significant weather.
Monday and Tuesday...Prevailing VFR. Isolated thunderstorms
possible.
&&
.MARINE...
No marine headlines are in effect through tonight. West winds
around 5-10 kt this morning will become south-southwest around
10-15 kt this afternoon. For tonight, winds will veer from
southwest to north around 10-15 kt with the passing of a cold
front. Seas of 2-3 feet. Outside of an isolated thunderstorm
this afternoon, fair weather is expected.
Friday night...Sub-SCA conditions expected.
Outlook...
Friday night through Monday...No marine hazards expected.
Rip Currents...
For today, south-southwest winds around 10 mph with breaking
wave heights of 1-3 feet. A SSE swell of 2 feet and a 6-8 second
period persists. As a result, have maintained a LOW risk for
dangerous rip currents for all beaches.
For Independence Day, north winds around 10 mph in the morning
will become east-southeast around 5-10 mph in the afternoon.
Breaking wave heights of 1-2 feet with a SSE swell of 2 feet and
a 6-8 second period. As a result, have opted to go with a LOW
risk for dangerous rip currents for all beaches.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...None.
NJ...None.
DE...None.
MD...None.
MARINE...None.
&&
SYNOPSIS...MJL/Staarmann
NEAR TERM...DeSilva/Guzzo
SHORT TERM...MJL/Staarmann
LONG TERM...MJL/Staarmann
AVIATION...Guzzo/MJL
MARINE...Guzzo/MJL
Hazardous weather outlook, Jul 3, 11:10 AM EST, 3 hours 33 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
1210 PM EDT Thu Jul 3 2025
MDZ012-015-019-020-041615-
Kent MD-Queen Annes-Talbot-Caroline-
1210 PM EDT Thu Jul 3 2025
This Hazardous Weather Outlook is for northeast Maryland.
.DAY ONE...This afternoon and tonight.
There is a Marginal risk for isolated severe thunderstorms this
afternoon and evening with the primary risk being damaging wind
gusts.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NG
In the hours before
Local storm report, Jul 3, 2:29 PM EST, 14 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
329 PM EDT Thu Jul 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM Hail Kutztown 40.52N 75.78W
07/03/2025 M0.25 Inch Berks PA Public
Pea-sized hail in Kutztown, time given in
report.
&&
HoeflichThunderstorm Wind, Sussex
- When
- July 3, 2:43 PM EST
- Where
- Sussex County, 1.71 mi WNW of Myrtle Grove
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.130, -74.830
Trees and wires down near Halsey Road. Fire reported. Time estimated from radar.
Thunderstorm Wind, Sussex
- When
- July 3, 2:52 PM EST
- Where
- Sussex County, 1.73 mi SE of Swartswood
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.060, -74.810
Power lines and power poles downed and on fire near Hillcrest Road. Time estimated from radar.
Thunderstorm Wind, Sussex
- When
- July 3, 2:55 PM EST
- Where
- Sussex County, 0.52 mi E of Baleville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 41.100, -74.760
Several trees and wires down around Hampton Township. Time estimated from radar.
Thunderstorm Wind, Sussex
- When
- July 3, 2:57 PM EST
- Where
- Sussex County, 0.69 mi S of Middleville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.040, -74.880
Trees and wires down within Stillwater. Time estimated from radar.
Thunderstorm Wind, Sussex
- When
- July 3, 2:58 PM EST
- Where
- Sussex County, 1.25 mi ENE of Newton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 41.060, -74.750
Several trees and wires down around Newton. Time estimated from radar.
Thunderstorm Wind, Sussex
- When
- July 3, 3:00 PM EST
- Where
- Sussex County, 1.71 mi WSW of Sparta Jct
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 41.060, -74.700
Trees down on wires by mile marker 4 on Route 623. Time estimated from radar.
Thunderstorm Wind, Sussex
- When
- July 3, 3:00 PM EST
- Where
- Sussex County, 1.71 mi ESE of Frankford Plain
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.140, -74.690
Pictures of trees down along CR 52 at the top of Cummins Hill. Time estimated from radar.
Thunderstorm Wind, Sussex
- When
- July 3, 3:00 PM EST
- Where
- Sussex County, 1.71 mi ESE of Frankford Plain
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.140, -74.690
Pictures of trees down along CR 52 at the top of Cummins Hill. Time estimated from radar.
Thunderstorm Wind, Sussex
- When
- July 3, 3:12 PM EST
- Where
- Sussex County, 0.69 mi N of Andover Jct
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 41.010, -74.750
Downed Tree on US 206 Northbound and South of Goodale Rd.
Thunderstorm Wind, Sussex
- When
- July 3, 3:13 PM EST
- Where
- Sussex County, 1.48 mi SSW of South Ogdensburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 41.050, -74.630
Trees and wires down in Sparta, NJ. Time estimated from radar.
Thunderstorm Wind, Warren
- When
- July 3, 4:15 PM EST
- Where
- Warren County, 0.87 mi SW of Washington
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 40.760, -74.980
Trained spotter sent in report of 62 MPH gust recorded on a personal weather station.
Thunderstorm Wind, Hunterdon
- When
- July 3, 4:32 PM EST
- Where
- Hunterdon County, 0.87 mi NW of Woodglen
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 40.730, -74.890
Trees and wires down. Time estimated from radar.
Thunderstorm Wind, Warren
- When
- July 3, 4:35 PM EST
- Where
- Warren County, 0.52 mi W of Phillipsburg
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 40.700, -75.190
Trees down across Phillipsburg. Time estimated from radar.
Thunderstorm Wind, Hunterdon
- When
- July 3, 4:37 PM EST
- Where
- Hunterdon County, 1.25 mi WSW of Fairmount
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 40.720, -74.790
Trees and wires down. Time estimated from radar.
Thunderstorm Wind, Somerset
- When
- July 3, 4:44 PM EST
- Where
- Somerset County, 0.87 mi SW of Mine Brook
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.670, -74.610
Trees down along I-287 with lane restrictions reported. Time estimated from radar.
Thunderstorm Wind, Somerset
- When
- July 3, 4:47 PM EST
- Where
- Somerset County, 1.05 mi W of Green Knoll
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.620, -74.640
Trees down across the roadway along Madison Avenue. Time estimated from radar.
Thunderstorm Wind, Somerset
- When
- July 3, 4:54 PM EST
- Where
- Somerset County, 1.38 mi S of Basking Ridge Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.660, -74.530
Trees and wires down along King George Road. Time estimated from radar.
Thunderstorm Wind, Somerset
- When
- July 3, 4:54 PM EST
- Where
- Somerset County, Bound Brook
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.570, -74.530
Wires down and on fire on Watchung Road. Time estimated from radar.
Thunderstorm Wind, Somerset
- When
- July 3, 4:55 PM EST
- Where
- Somerset County, 1.38 mi S of Liberty Corner
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Department of Highways
- Coordinates
- 40.650, -74.580
Downed Tree on I-78 Westbound At West of Exit 33 - CR 525/Liberty Corner Rd/Martinsville. Time given in report.
Thunderstorm Wind, Somerset
- When
- July 3, 5:00 PM EST
- Where
- Somerset County, 2.1 mi E of Green Brook
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.620, -74.430
Trees down all over North Plainfield. Time estimated from radar.
Thunderstorm Wind, Somerset
- When
- July 3, 5:01 PM EST
- Where
- Somerset County, 1.48 mi SSW of Green Brook
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.600, -74.480
Several trees and wires down along Andrew Street and Park Avenue in Green Brook Township. Time estimated from radar.
Thunderstorm Wind, Somerset
- When
- July 3, 5:03 PM EST
- Where
- Somerset County, 1.38 mi S of Green Brook
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.600, -74.470
Green Brook Road completely blocked with trees down. Time estimated from radar.
Thunderstorm Wind, Somerset
- When
- July 3, 5:03 PM EST
- Where
- Somerset County, 1.57 mi E of Green Brook
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Broadcast Media
- Coordinates
- 40.620, -74.440
A large tree and electrical wires fell on top of a vehicle with an occupant inside that had pulled over on Greenbrook Road due to the storm. Time estimated by radar.
Thunderstorm Wind, Middlesex
- When
- July 3, 5:05 PM EST
- Where
- Middlesex County, 1.48 mi NNE of Middlesex
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.590, -74.460
Pictures shared on social media showed significant tree damage. Time estimated from radar.
Thunderstorm Wind, Middlesex
- When
- July 3, 5:07 PM EST
- Where
- Middlesex County, 0.52 mi W of Potter
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 40.600, -74.380
Multiple trees down across North Edison. Time estimated from radar.
Thunderstorm Wind, Middlesex
- When
- July 3, 5:08 PM EST
- Where
- Middlesex County, South Plainfield
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.580, -74.420
Several large tree limbs down blocking roads around South Plainfield. Time estimated from radar.
Thunderstorm Wind, Middlesex
- When
- July 3, 5:10 PM EST
- Where
- Middlesex County, 0.52 mi W of Potter
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.600, -74.380
Large tree and some wires down on a vehicle with occupants trapped inside. Time estimated from radar.
Thunderstorm Wind, Middlesex
- When
- July 3, 5:10 PM EST
- Where
- Middlesex County, 0.87 mi NW of Keasbey
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.540, -74.360
Multiple trees and power lines down. Time estimated from radar.
Thunderstorm Wind, Middlesex
- When
- July 3, 5:13 PM EST
- Where
- Middlesex County, 0.87 mi SW of Oak Tree
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.570, -74.390
Trees and wires down along Park Avenue east of South Plainfield. Time estimated from radar.
Thunderstorm Wind, Middlesex
- When
- July 3, 5:13 PM EST
- Where
- Middlesex County, 0.69 mi S of Potter
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.590, -74.370
Trees and wires down along Tingley Lane. Time estimated from radar.
Thunderstorm Wind, Middlesex
- When
- July 3, 5:13 PM EST
- Where
- Middlesex County, 0.52 mi W of Potter
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.600, -74.380
Large tree down on wires on Annette Drive. Time estimated from radar.
Thunderstorm Wind, Middlesex
- When
- July 3, 5:15 PM EST
- Where
- Middlesex County, 1.48 mi NNW of Iselin
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- Trained Spotter
- Coordinates
- 40.600, -74.330
Measured by a private weather station. Time given in report.
Thunderstorm Wind, Middlesex
- When
- July 3, 5:17 PM EST
- Where
- Middlesex County, 0.69 mi N of Colonia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 40.590, -74.300
Delayed report. Trees down and down power lines on Route 27. Time estimated from radar.
Thunderstorm Wind, Middlesex
- When
- July 3, 5:20 PM EST
- Where
- Middlesex County, 1.05 mi E of Colonia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 40.580, -74.280
Trees and wires down near Park Avenue in Avenel. Time estimated from radar.
Thunderstorm Wind, Monmouth
- When
- July 3, 6:00 PM EST
- Where
- Monmouth County, 1.26 mi ENE of Keyport
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.440, -74.200
Gust measured by a mesonet station in Keyport. Time given in report.
Thunderstorm Wind, Hunterdon
- When
- July 3, 6:10 PM EST
- Where
- Hunterdon County, 1.26 mi WSW of Sergeantsville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 40.440, -74.950
Trees and wires down around Delaware Township. Time estimated from radar.
Thunderstorm Wind, Hunterdon
- When
- July 3, 6:16 PM EST
- Where
- Hunterdon County, 1.26 mi WSW of Sergeantsville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- State Official
- Coordinates
- 40.440, -74.950
Trees and wires down. Time estimated from radar.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Winds in New Jersey, July 3, 20252 deaths · $50,000 · 60 kt wind · 5 events
- Hail and Damaging Winds in New York, July 3, 2025$25 million · 2 in hail · 60 events
- Flash Flooding and Hail in Wisconsin, July 3 to 4, 2025$510,000 · 1 in hail · 11 events
- Flash Flooding in Texas, July 3, 2025$225,000 · 9 events
- Damaging Winds in Pennsylvania, July 3, 2025$182,000 · 87 kt wind · 10 events
- Damaging Winds in Connecticut, July 3, 20251 injured · $55,000 · 60 kt wind · 12 events
- Hail and Damaging Winds in North Dakota, July 3 to 4, 2025$90,000 · 1 in hail · 9 events
- Damaging Winds in Massachusetts, July 3, 2025$40,000 · 54 kt wind · 12 events
- Hail and Damaging Winds in New York, July 3, 2025$32,000 · 1.5 in hail · 13 events
- Hail and Damaging Winds in Vermont, July 3, 2025$31,000 · 1.5 in hail · 10 events
- Hail and Damaging Winds in New York, July 3, 2025$20,000 · 1 in hail · 11 events
- Hail and Damaging Winds in New York, July 3, 20251 in hail · 21 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1284807, 1284808, 1284809, 1284810, 1284811, 1284812, 1284813, 1284814, 1284815, 1284816, 1284817, 1284818, 1284819, 1284820, 1284821, 1284822, 1284823, 1284824, 1284825, 1284826, 1284827, 1284828, 1284829, 1284831, 1284832, 1284833, 1284834, 1284835, 1284836, 1284837, 1284838, 1284839, 1284840, 1284841, 1284842, 1284843, 1284844.